question-icon

What causes numbness and tingling sensations in the legs?

default
Posted on Thu, 24 Aug 2017
Question: Can Eliquis cause tinling and numbness, especially in the feet and legs/ is this serious?
doctor
Answered by Dr. Michelle Gibson James (48 minutes later)
Brief Answer:
not a known side effect but persons react differently to medication

Detailed Answer:
HI, thanks for using healthcare magic

According to the professional medical website , medscape.com and also drugs.com, these are not effects that are usually associated with eliquis though it is mentioned in your medication information sheet.

Persons can react differently to medication so though it is not a common side effect, it is possible that it is related.

It would be best though, since it is not common, for other causes to be ruled out by a visit to an neurologist though your general doctor can do an initial assessment.

Tingling and abnormal sensations can be due to abnormal function of the nerves (neuropathy).
Can be temporary or permanent

There are different possible causes such as: (1) diabetes
(2)kidney or liver disease
(3)side effect of medication
(4)low levels of vitamin b12 or folate
(5)trauma to the nerves in the spine or along its path
(6)infection such as shingles
(7)exposure to toxins
(8)thyroid disease
(9)autoimmune causes such as lupus or ra
(10)neurological disease such as ms or stroke
(11)idiopathic- cause not found

Your doctor may do blood tests to rule out other causes

I hope this helps, feel free to ask any other questions
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Michelle Gibson James

General & Family Physician

Practicing since :2001

Answered : 16810 Questions

premium_optimized

The User accepted the expert's answer

Share on
What causes numbness and tingling sensations in the legs?

Brief Answer: not a known side effect but persons react differently to medication Detailed Answer: HI, thanks for using healthcare magic According to the professional medical website , medscape.com and also drugs.com, these are not effects that are usually associated with eliquis though it is mentioned in your medication information sheet. Persons can react differently to medication so though it is not a common side effect, it is possible that it is related. It would be best though, since it is not common, for other causes to be ruled out by a visit to an neurologist though your general doctor can do an initial assessment. Tingling and abnormal sensations can be due to abnormal function of the nerves (neuropathy). Can be temporary or permanent There are different possible causes such as: (1) diabetes (2)kidney or liver disease (3)side effect of medication (4)low levels of vitamin b12 or folate (5)trauma to the nerves in the spine or along its path (6)infection such as shingles (7)exposure to toxins (8)thyroid disease (9)autoimmune causes such as lupus or ra (10)neurological disease such as ms or stroke (11)idiopathic- cause not found Your doctor may do blood tests to rule out other causes I hope this helps, feel free to ask any other questions